Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 74, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 12, 2013, 4:52 PM CDT for Buchanan County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2013, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 12, 2013, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Buchanan County, IA
The radar
The La Crosse radar (KARX), 148 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:49 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1812 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS53 KDVN 122152
SVRDVN
IAC019-122230-
/O.NEW.KDVN.SV.W.0074.130612T2152Z-130612T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 PM CDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUCHANAN COUNTY IN NORTHEAST IOWA...
* UNTIL 530 PM CDT
* AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF FAIRBANK...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...FAIRBANK...HAZLETON...STANLEY...LITTLETON...
OTTERVILLE...WAPSIPINICON GOLF COURSE AND FONTANA COUNTY PARK.
OTHER LOCATIONS AFFECTED INCLUDE BUCHANAN COUNTY FAIRGROUNDS AND
CUTSHALL AREA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4264 9174 4246 9181 4249 9209 4264 9209
4265 9208 4265 9180
TIME...MOT...LOC 2152Z 276DEG 22KT 4259 9215
HAIL...1.00IN
WIND...60MPH
$$
HAASE3 follow-up statements
143
WWUS53 KDVN 122201
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 PM CDT WED JUN 12 2013
IAC019-122230-
/O.CON.KDVN.SV.W.0074.000000T0000Z-130612T2230Z/
BUCHANAN IA-
501 PM CDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUCHANAN COUNTY UNTIL 530 PM CDT...
AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRBANK...AND
MOVING EAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST
NORTHWEST OF JESUP MOVING EAST.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...FAIRBANK...HAZLETON...STANLEY...LITTLETON...
OTTERVILLE...WAPSIPINICON GOLF COURSE AND FONTANA COUNTY PARK.
OTHER LOCATIONS AFFECTED INCLUDE BUCHANAN COUNTY FAIRGROUNDS AND
CUTSHALL AREA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4264 9174 4246 9181 4249 9209 4264 9209
4265 9208 4265 9180
TIME...MOT...LOC 2200Z 276DEG 22KT 4258 9208
HAIL...1.00IN
WIND...60MPH
$$536
WWUS53 KDVN 122214
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT WED JUN 12 2013
IAC019-122230-
/O.CON.KDVN.SV.W.0074.000000T0000Z-130612T2230Z/
BUCHANAN IA-
514 PM CDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUCHANAN COUNTY UNTIL 530 PM CDT...
AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JESUP...AND
MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...HAZLETON...STANLEY...OTTERVILLE...WAPSIPINICON GOLF
COURSE AND FONTANA COUNTY PARK.
OTHER LOCATIONS AFFECTED INCLUDE BUCHANAN COUNTY FAIRGROUNDS AND
CUTSHALL AREA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4264 9174 4246 9181 4249 9209 4264 9209
4265 9208 4265 9180
TIME...MOT...LOC 2214Z 261DEG 18KT 4250 9200
HAIL...1.00IN
WIND...60MPH
$$198
WWUS53 KDVN 122226
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT WED JUN 12 2013
IAC019-122236-
/O.EXP.KDVN.SV.W.0074.000000T0000Z-130612T2230Z/
BUCHANAN IA-
526 PM CDT WED JUN 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUCHANAN COUNTY
WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4264 9174 4246 9181 4249 9209 4264 9209
4265 9208 4265 9180
TIME...MOT...LOC 2226Z 261DEG 18KT 4251 9192
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:11 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 12, 3:11 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 311 PM CDT WED JUN 12 2013 .SYNOPSIS... ISSUED AT 305 PM CDT WED JUN 12 2013 ATMOSPHERE CONTINUES TO DESTABILIZE AS UPPER LEVEL SHORTWAVE IS NOW MOVING ACROSS THE AREA WITH UPPER LEVEL CAP NEARLY ERODED. SURFACE BASED CAPES RANGE FROM 3000 TO 4000 J/KG. THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS THE FORECAST AREA ESPECIALLY OVER EXTREME NORTHEAST IOWA AND NORTHWEST ILLINOIS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 305 PM CDT WED JUN 12 2013 THIS AFTERNOON AND TONIGHT...SEVERE WEATHER WILL DEVELOP ACROSS THE FORECAST AREA GENERALLY NORTH OF INTERSTATE 80. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP WITH HIGH WINDS...POSSIBLY UP TO 70 MPH... ALONG WITH VERY LARGE HAIL. TORNADOES ARE ALSO A POSSIBILITY IN ROTATING SUPERCELLS. THE SEVERE WEATHER WILL BE OVER OUR FAR EASTERN ILLINOIS COUNTIES BY EVENING WITH ANY STORMS MERGING INTO A DESTRUCTIVE DERECHO THAT WILL MOVE QUICKLY OUT OF OUR FORECAST ACROSS EASTERN ILLINOIS. SKIES WILL CLEAR TONIGHT WITH TEMPERATURES DROPPING INTO THE MID 50S TO AROUND 60. TOMORROW WILL BE A NICE DAY...CURRENT MODELS BUILD STRONG CANADIAN HIGH PRESSURE INTO THE UPPER MID WEST AS AN UPPER RIDGE BUILDS OVER THE UPPER PLAINS. THIS HIGH PRESSURE WILL PUSH A COLD FRONT ALL THE WAY TO THE SOUTHEASTERN STATES. TOMORROW WILL BE LESS HUMID AND COOLER WITH HIGH TEMPERATURES IN THE MID 70S TO AROUND 80. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 305 PM CDT WED JUN 12 2013 THURSDAY NIGHT THROUGH FRIDAY...THURSDAY NIGHT WILL BE COOL WITH TEMPERATURES IN THE MID 50S. PATCHY FOG MAY DEVELOP WITH THESE COOL TEMPERATURES AND WET GROUND. AS THE SURFACE HIGH MOVES EAST INTO THE OHIO VALLEY SOUTHERLY RETURN ON THE BACK SIDE OF THE HIGH WILL CONTINUE TO BRING FAIR WEATHER ON FRIDAY. THERE WILL BE A CHANCE OF SHOWERS ACROSS THE SOUTHERN PART OF THE FORECAST AREA AS A WARM FROM MOVES CLOSE TO THE REGION. FRIDAY NIGHT THROUGH SATURDAY...THERE IS A CHANCE OF AN MCS DEVELOPING TO OUR WEST AND MOVING ACROSS THE FORECAST AREA INTO SATURDAY. OUR CURRENT FORECAST IS CARRYING LIKELY POPS WHICH IS REASONABLE. HEAVY RAIN WILL BE POSSIBLE ALONG WITH ISOLATED SEVERE WEATHER WITH STRONG GUSTY WINDS AND HAIL AS THE MAIN THREAT. SUNDAY THROUGH NEXT WEDNESDAY...ON SUNDAY CONSENSUS MODELS CREATE A ZONAL UPPER AIR PATTERN OVER THE UPPER MIDWEST. THUNDERSTORMS MAY DEVELOP AS A FRONTAL BOUNDARY CROSSES THE AREA ALONG WITH ANY LINGERING BOUNDARIES FROM THE SATURDAY MCS. BY TUESDAY...THE LONG RANGE MODELS PROG A SHORT WAVE TROF TO BE OVER THE GREAT LAKES AS A LONG WAVE RIDGE BUILDING OVER THE ROCKIES. THIS UPPER LEVEL PATTERN WILL ADVECT DRIER CANADIAN HIGH PRESSURE INTO THE UPPER MIDWEST WITH FAIR WEATHER EARLY NEXT WEEK. ..KUHL.. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1217 PM CDT WED JUN 12 2013 VFR CONDS EARLY THIS AFTERNOON THEN SCATTERED SUPERCELLS WILL DEVELOP NORTH OF INTERSTATE 80 EARLY TO MID AFTERNOON...WITH THUNDERSTORMS GRADUALLY BECOMING WIDESPREAD AND SPREADING SOUTHEAST ACROSS ALL THE TAF SITES LATER IN THE AFTERNOON INTO THE EVENING. ISOLATED STRONG TORNADOES AND WIDESPREAD DESTRUCTIVE WINDS IN EXCESS OF 70 KNOTS CAN BE EXPECTED THIS AFTERNOON INTO THIS EVENING. MVFR/OCNL IFR CONDS IN THUNDERSTORMS. HIGH PRESSURE BUILDS INTO THE REGION LATE TONIGHT AND THURSDAY WITH VFR CONDS WITH CLEAR SKIES. SOUTH WINDS 10 TO 15 KNOTS THIS AFTERNOON BECOMING NORTH 10 TO 15 KNOTS THIS EVENING AND OVERNIGHT. NORTH WINDS AROUND 10 KNOTS ON THURSDAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...KUHL SHORT TERM...KUHL LONG TERM...KUHL AVIATION...HAASE
Hazardous weather outlook, Jun 12, 11:47 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1147 AM CDT WED JUN 12 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131700- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1147 AM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS INCLUDING STRONG TORNADOES AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH FOR PORTIONS OF EXTREME EASTERN IOWA AND MUCH OF NORTHERN ILLINOIS. A MODERATE RISK INCLUDES MUCH OF THE REMAINDER OF THE OUTLOOK AREA. SUPERCELLS WILL RAPIDLY FORM EARLY THIS AFTERNOON ACROSS NORTHEAST IOWA AND NORTHWEST ILLINOIS GRADUALLY DEVELOPING ACROSS MUCH OF EASTERN IOWA AND NORTHERN ILLINOIS AS THE AFTERNOON PROGRESSES. EVENTUALLY THESE STORMS WILL CONGEAL INTO A WIDESPREAD DAMAGING WIND EVENT WITH WINDS IN EXCESS OF 80 MPH INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. LOCALLY HEAVY RAINFALL AND A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY NIGHT INTO EARLY SATURDAY MORNING. REPEATED ROUNDS OF HEAVY RAIN FRIDAY NIGHT AND AGAIN LATE SATURDAY AND SATURDAY NIGHT MAY PRODUCE FLASH FLOODING AND RENEWED RIVER FLOODING. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THESE WEEKEND STORM EPISODES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. HAASE
In the hours before
Special weather statement, Jun 12, 10:52 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1052 AM CDT WED JUN 12 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-121800-
WASHINGTON IA-VAN BUREN IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-
LEE IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-JACKSON IA-IOWA IA-HENRY IA-
DUBUQUE IA-DES MOINES IA-DELAWARE IA-BENTON IA-BUCHANAN IA-CEDAR IA-
CLINTON IA-JONES IA-JO DAVIESS IL-HENRY IL-MCDONOUGH IL-MERCER IL-
PUTNAM IL-ROCK ISLAND IL-STEPHENSON IL-WARREN IL-WHITESIDE IL-
BUREAU IL-CARROLL IL-HENDERSON IL-HANCOCK IL-
1052 AM CDT WED JUN 12 2013
...HIGH RISK FOR SEVERE WEATHER ACROSS EASTERN IOWA AND NORTHWEST
ILLINOIS THIS AFTERNOON...
INGREDIENTS ARE COMING TOGETHER SUPPORTING A HIGH THREAT FOR SEVERE
THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND TORNADOES OVER
MUCH OF EASTERN IOWA...WEST CENTRAL AND NORTHWEST ILLINOIS THIS
AFTERNOON.
SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN NOON AND 3
PM OVER PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS. THESE
STORMS WILL BE CAPABLE OF PRODUCING WINDS OVER 70 MPH...LARGE HAIL
AND TORNADOES...WITH MOVEMENT TO THE EAST AROUND 40 TO 50 MPH.
INDIVIDUAL STORMS ARE EXPECTED TO ORGANIZE INTO A LINE OF STORMS
WITH WIDESPREAD DAMAGING WIND AS THEY EXIT EAST ACROSS
NORTHERN ILLINOIS FROM MID TO LATE AFTERNOON.
A TORNADO WATCH WILL LIKELY BE ISSUED FOR THE AREA THIS AFTERNOON.
WHILE THE THREAT OF SEVERE WEATHER IS NOT IMMINENT...THIS IS A
POTENTIALLY DANGEROUS SITUATION AND YOU SHOULD MAKE PLANS FOR WHERE
YOU WILL TAKE SHELTER IF WARNINGS ARE ISSUED. CLOSELY MONITOR NOAA
WEATHER RADIO OR LOCAL MEDIA OUTLOOKS FOR FURTHER UPDATES AND
WARNINGS.
&&
LAT...LON 4230 9231 4230 9207 4264 9209 4268 9088
4251 9063 4250 8941 4220 8939 4219 8968
4194 8968 4159 8962 4158 8932 4114 8936
4123 8971 4115 9043 4028 9044 4029 9135
4050 9150 4086 9219 4115 9219 4117 9242
SHEETSSpecial weather statement, Jun 12, 12:56 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 PM CDT WED JUN 12 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-121945-
WASHINGTON IA-VAN BUREN IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-
LEE IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-JACKSON IA-IOWA IA-HENRY IA-
DUBUQUE IA-DES MOINES IA-DELAWARE IA-BENTON IA-BUCHANAN IA-CEDAR IA-
CLINTON IA-JONES IA-JO DAVIESS IL-HENRY IL-MCDONOUGH IL-MERCER IL-
PUTNAM IL-ROCK ISLAND IL-STEPHENSON IL-WARREN IL-WHITESIDE IL-
BUREAU IL-CARROLL IL-HENDERSON IL-HANCOCK IL-
1256 PM CDT WED JUN 12 2013
...HIGH RISK FOR SEVERE WEATHER ACROSS MUCH OF EASTERN IOWA AND
NORTHWEST ILLINOIS THIS AFTERNOON...
CONDITIONS ARE FAVORABLE FOR RAPID DEVELOPMENT OF SEVERE
THUNDERSTORMS THIS AFTERNOON ACROSS EASTERN IOWA AND NORTHWEST
ILLINOIS. THE GREATEST RISK FOR SEVERE STORMS IS NORTH OF INTERSTATE
80 AND EAST OF HIGHWAY 218...WHERE THE STORM PREDICTION CENTER HAS
PLACED A RARE HIGH RISK FOR SEVERE STORMS.
AT 1250 PM CDT...AREA RADARS INDICATED THERE WERE NO THUNDERSTORMS
OCCURRING OVER IOWA OR NORTHWEST ILLINOIS. HOWEVER...THUNDERSTORMS
ARE EXPECTED TO RAPIDLY DEVELOP AND BECOME SEVERE BETWEEN 1 AND 3
PM. CONDITIONS ARE FAVORABLE FOR SUPERCELL THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL...AND TORNADOES. SEVERE SUPERCELL STORMS
ARE EXPECTED TO TRANSITION INTO ONE OR MORE LINES OF STORMS WITH
WIDESPREAD DAMAGING WINDS LATE THIS AFTERNOON.
A TORNADO WATCH IS EXPECTED TO BE ISSUED FOR PORTIONS OF THE AREA
THIS AFTERNOON. WHILE THE THREAT OF SEVERE WEATHER IS NOT
IMMINENT...THIS IS A POTENTIALLY DANGEROUS SITUATION AND YOU SHOULD
MAKE PLANS FOR WHERE YOU WILL TAKE SHELTER IF WARNINGS ARE ISSUED.
CLOSELY MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLOOKS FOR
FURTHER UPDATES AND WARNINGS.
&&
LAT...LON 4115 8963 4123 8964 4123 8986 4114 8987
4115 9043 4035 9045 4102 9219 4116 9219
4117 9242 4230 9231 4230 9207 4265 9208
4268 9088 4251 9063 4250 8940 4220 8939
4219 8968 4159 8962 4158 8916 4111 8915
SHEETSLocal storm report, Jun 12, 4:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FUNNEL CLOUD 3 NE WINTHROP 42.53N 91.61W
06/12/2013 BUCHANAN IA TRAINED SPOTTER
WALL CLOUD WITH SOME ROTATION AND OCCASSIONAL SHORT LIVED
FUNNELS.
&&
TEOThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:52 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 2 hr |
| Jun 12, 12:56 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 13 more | 109 min |
| Jun 12, 4:42 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 48 min |
| Jun 12, 4:51 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 39 min |
| Jun 12, 5:24 PM CDT | Tornado Warning | DVN | Dubuque | 36 min |
| Jun 12, 6:15 PM CDT | Tornado Warning | DVN | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.